Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 283, NWS Shreveport, LA

November 21, 2007Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2007, 1:54 PM CST for Nacogdoches County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 1:54 PM CST (19:54 UTC)
Expired
Nov 21, 2007, 3:00 PM CST
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:11 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 21, 11:11 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST WED NOV 21 2007

.DISCUSSION...
COLD FRONT IS JUST ENTERING THE NORTHWEST PART OF OUR FORECAST
AREA LATE THIS MORNING. ALONG AND JUST AHEAD OF THIS FRONT THE
ATMOSPHERE HAS ENOUGH LOW LEVEL MOISTURE...MODERATE INSTABILITY
WITH CAPES ABOUT 1600...LI/S ABOUT -5...AND LOW LEVEL WIND
SHEAR...TO CREATE THE POSSIBILITY OF SCATTERED SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE STORMS
WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS
AFTERNOON. THE FRONT SHOULD MOVE BY 00Z TO A LINE FROM
ELD...SHV...TO LFK. SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OF THE FRONT IN NORTH CENTRAL LA THIS
EVENING. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WIND...BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT. WILL UPDATE THE ZONES TO
INCLUDE THE MENTION OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS OVER PARTS OF THE FOUR STATE AREA...AND TO
ADJUST THE POPS A LITTLE TO REFLECT CURRENT TIMING OF THE FRONT.
NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME.

&&

.AVIATION...
COLD FRONT EXTENDS FROM NEAR FSM...TO HUGO OK...TO JUST W OF
GVT...TO INJ AS OF 16Z...AND WILL TRANSLATE QUICKLY SE INTO THE
REGION THIS AFTERNOON...REACHING A TXK...TO GGG...TO DKR LINE
AROUND 21Z...AND AN ELD...TO SHV...TO LFK LINE BY 00Z. BKN MVFR
CIGS /FL015-020/ WILL CONTINUE TO SLOWLY LIFT...BECOMING VFR
AROUND MIDDAY WITH CONTINUED HEATING. HOWEVER...SCATTERED
CONVECTION WILL CONTINUE TO FIRE ALONG/JUST AHEAD OF THE FRONT
THIS AFTERNOON...WITH OTHER WIDELY SCATTERED DEVELOPMENT POSSIBLE
ELSEWHERE IN POCKETS OF CLEARING/ENHANCED HEATING AND INSTABILITY.
WILL LIKELY TEMPO IN THUNDER FOR A FEW HOURS THIS AFTERNOON FOR
ALL TERMINALS WITH THE FROPA...WITH WINDS QUICKLY VEERING NNW
15-20KTS WITH GUSTS TO 25KTS POSSIBLE THIS EVENING...PERHAPS
TAPERING A BIT OVERNIGHT. POST FRONTAL STRATOCU /FL015/ WILL
LIKELY SPILL S BEHIND THE FRONT...SCATTERING OUT FROM N TO S
BETWEEN 12-18Z THURSDAY. N WINDS OF 10-15KTS CAN BE EXPECTED
THROUGH THE DAY THURSDAY...WITH GUSTS TO 20KTS POSSIBLE...TAPERING
OFF BY 00Z FRIDAY. IN ADDITION...THIN CIRRUS SHIELD WILL QUICKLY
TRAVERSE E ACROSS THE AREA THURSDAY...WITH THESE HIGH BASED CIGS
LOWERING TO AROUND 12KFT AFTER 00Z FRIDAY. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  43  56  38 /  50  50  10  10
MLU  79  43  54  38 /  50  70  10  10
DEQ  73  35  54  32 /  40  30  10  10
TXK  74  39  55  35 /  70  40  10  10
ELD  78  40  54  33 /  70  60  10  10
TYR  74  38  52  37 /  40  30  10  20
GGG  77  38  52  36 /  40  40  10  10
LFK  81  43  58  40 /  40  50  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/15
Hazardous weather outlook, Nov 21, 11:40 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST WED NOV 21 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1140 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON
AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE...
IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY
BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON
AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED
TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE
SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE
AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL
LOUISIANA DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED
THIS AFTERNOON AND EVENING.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:38 PM CSTSevere Thunderstorm WarningSHVSan Augustine52 min
Nov 21, 3:09 PM CSTSevere Thunderstorm WarningSHVHarrison66 min
Nov 21, 3:14 PM CSTSevere Thunderstorm WarningSHVSabine61 min
Nov 21, 3:43 PM CSTSevere Thunderstorm WarningSHVPanola, Rusk53 min
Nov 21, 4:07 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr
Nov 21, 3:25 PM CSTSevere Thunderstorm WarningSHVSabine65 min
Nov 21, 3:39 PM CSTSevere Thunderstorm WarningSHVCaddo66 min
Nov 21, 4:04 PM CSTSevere Thunderstorm WarningSHVNatchitoches56 min
Nov 21, 4:50 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster55 min
Nov 21, 5:10 PM CSTSevere Thunderstorm WarningSHVGrant65 min
Nov 21, 5:29 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union31 min
Nov 21, 1:59 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier61 min
Nov 21, 3:00 PM CSTSevere Thunderstorm WarningSHVHempstead30 min
Nov 21, 3:06 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada54 min
Nov 21, 3:36 PM CSTSevere Thunderstorm WarningSHVLafayette24 min
Nov 21, 3:53 PM CSTSevere Thunderstorm WarningSHVColumbia67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.